WIT Press


Singular Integral Equations In 3-D Elastic Problems For Thread-like Defects

Price

Free (open access)

Paper DOI

10.2495/BE010031

Volume

28

Pages

18

Published

2001

Size

1,140 kb

Author(s)

A. N. Galybin and A. V. Dyskin

Abstract

Singular integral equations in 3-D elastic problems for thread-like defects A. N. Galybin and A. V. Dyskin Department of Civil and Resource Engineering, The University of Western Australia, Crawley, 6009 Australia Abstract Singular integral equations with high degree of singularity are considered. These equations emerge in asymptotic analysis of thread-like defects - continuous sets of point defects distributed over a line in the solid. In order to assign a physical meaning to formally divergent integral terms in these equations, a regularisation based on Fourier transforms is proposed. A fundamental solution is obtained for the case of infinite thread-like defects. For the case of semi-infinite thread-like defects the integral equation is solved in closed form by applying the Wiener- Hopf method. I. Introduction Thread-like defects or inclusions in solids play an important role in applications. They can model different real-life structures such as long narrow cracks in Earth and Plan

Keywords